Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 9, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jan 29, 2013, 9:55 PM CST for Dyer County, Lake County, Obion County, Tennessee; Pemiscot County, Missouri; Mississippi County, Arkansas. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 29, 2013, 9:55 PM CST (03:55 UTC)
- Expired
- Jan 29, 2013, 11:00 PM CST
- In force
- 65 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Mississippi County, AR, Pemiscot County, MO, Dyer County, TN, Lake County, TN, Obion County, TN
The radar
The Paducah radar (KPAH), 107 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 29, 10:05 PM CST | TSTM WND DMG | Caruthersville, MO | SIDING BLOWN OFF NUMEROUS HOMES IN CARUTHERSVILLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 29, 5:37 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 784 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 508 m²/s²
- 0-3 km storm-relative helicity
- 586 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 11.5
The text
As transmitted, in the capitals the NWS used until 2016.
311
WUUS54 KMEG 300355
SVRMEG
ARC093-MOC155-TNC045-095-131-300500-
/O.NEW.KMEG.SV.W.0009.130130T0355Z-130130T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
955 PM CST TUE JAN 29 2013
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
DYER COUNTY IN NORTHWEST TENNESSEE...
LAKE COUNTY IN NORTHWEST TENNESSEE...
WESTERN OBION COUNTY IN NORTHWEST TENNESSEE...
EASTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 1100 PM CST
* AT 955 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10
MILES NORTH OF HAYWARD TO 7 MILES SOUTHWEST OF COOTER...OR ALONG A
LINE EXTENDING FROM LILBOURN TO BLYTHEVILLE...AND MOVING EAST AT 35
MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CARUTHERSVILLE...HAYTI...HAYWARD...DYERSBURG...STEWART...STANLEY...
SWIFT...SHADE...STUBTOWN...CANADY...COTTONWOOD POINT...TYLER AND
REELFOOT LAKE STATE PARK.
THIS WARNING ALSO INCLUDES AREAS NEAR REELFOOT LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3651 8908 3593 8924 3593 8939 3595 8941
3595 8949 3593 8949 3593 8987 3643 8974
3640 8968 3641 8960 3635 8953 3638 8952
3643 8955 3646 8953 3650 8954 3650 8949
3647 8949 3646 8946 3650 8941
TIME...MOT...LOC 0355Z 272DEG 32KT 3654 8964 3596 8983
$$2 follow-up statements
263
WWUS54 KMEG 300423
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1023 PM CST TUE JAN 29 2013
ARC093-MOC155-TNC045-095-131-300500-
/O.CON.KMEG.SV.W.0009.000000T0000Z-130130T0500Z/
MISSISSIPPI AR-PEMISCOT MO-DYER TN-LAKE TN-OBION TN-
1023 PM CST TUE JAN 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CST
FOR WESTERN OBION...LAKE...DYER...EASTERN PEMISCOT AND NORTHEASTERN
MISSISSIPPI COUNTIES...
AT 1023 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BESSIE TO CHIC...OR ALONG A LINE EXTENDING FROM 7 MILES
SOUTHEAST OF NEW MADRID TO 13 MILES EAST OF BLYTHEVILLE...MOVING EAST
AT 35 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CARUTHERSVILLE...HAYTI...HAYWARD...CRONANVILLE...DYERSBURG...
HORNBEAK...MILLSFIELD...ROELLEN...SAMBURG...TRIMBLE...WOODLAND
MILLS...NUMBER NINE...HUFFMAN AND HICKMAN.
THIS WARNING ALSO INCLUDES AREAS NEAR REELFOOT LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3651 8908 3593 8924 3593 8939 3595 8941
3595 8949 3593 8949 3593 8987 3643 8974
3640 8968 3641 8960 3635 8953 3638 8952
3643 8955 3646 8953 3650 8954 3650 8949
3647 8949 3646 8946 3650 8941
TIME...MOT...LOC 0423Z 272DEG 32KT 3650 8946 3592 8965
$$281
WWUS54 KMEG 300444
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1044 PM CST TUE JAN 29 2013
ARC093-MOC155-TNC095-300454-
/O.CAN.KMEG.SV.W.0009.000000T0000Z-130130T0500Z/
MISSISSIPPI AR-PEMISCOT MO-LAKE TN-
1044 PM CST TUE JAN 29 2013
...THE SEVERE THUNDERSTORM WARNING FOR LAKE...EASTERN PEMISCOT AND
NORTHEASTERN MISSISSIPPI COUNTIES IS CANCELLED...
AT 1044 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3593 8924 3593 8939 3595 8941 3593 8966
3596 8971 3600 8973 3603 8969 3609 8968
3613 8959 3618 8963 3619 8949 3622 8948
3623 8945 3641 8936 3643 8937 3650 8934
3651 8909
TIME...MOT...LOC 0444Z 272DEG 32KT 3649 8923 3591 8942
$$
TNC045-131-300500-
/O.CON.KMEG.SV.W.0009.000000T0000Z-130130T0500Z/
DYER TN-OBION TN-
1044 PM CST TUE JAN 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CST
FOR WESTERN OBION AND DYER COUNTIES...
AT 1044 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CLAYTON TO SOUTH FORK...OR ALONG A LINE EXTENDING FROM HICKMAN
TO 9 MILES SOUTH OF DYERSBURG...MOVING EAST AT 35 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DYERSBURG...
HORNBEAK...MILLSFIELD...ROELLEN...SAMBURG...TRIMBLE...WOODLAND
MILLS...GRAYS CAMP...WALNUT LOG...SPOUT SPRINGS...RONEYS STORE...
CRYSTAL...FREMONT AND OLD FREMONT.
THIS WARNING ALSO INCLUDES AREAS NEAR REELFOOT LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3593 8924 3593 8939 3595 8941 3593 8966
3596 8971 3600 8973 3603 8969 3609 8968
3613 8959 3618 8963 3619 8949 3622 8948
3623 8945 3641 8936 3643 8937 3650 8934
3651 8909
TIME...MOT...LOC 0444Z 272DEG 32KT 3649 8923 3591 8942
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 5:58 PM CST, 3 hours 57 minutes earlier.
Area forecast discussion, Jan 29, 5:58 PM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
558 PM CST TUE JAN 29 2013
.UPDATE...
UPDATED TO ADD 00Z AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 349 PM CST TUE JAN 29 2013/
DISCUSSION...
CURRENTLY...A COLD FRONT EXTENDS ACROSS EAST OKLAHOMA WITH A SOLID
LINE OF THUNDERSTORMS ALONG AND JUST AHEAD OF IT. OTHER
THUNDERSTORMS HAVE DEVELOPED ACROSS THE WESTERN HALF OF ARKANSAS.
CLOUDS HAVE BECOME MORE SCATTERED EAST OF THE MISSISSIPPI RIVER
OVER THE LAST FEW HOURS. SOUTHERLY WINDS HAVE INCREASED AND
TEMPERATURES ARE ABOVE 70 DEGREES AT MOST LOCATIONS.
TONIGHT...EXPECT THE COLD FRONT TO APPROACH THE WESTERN PART OF
OUR FORECAST AREA LATE THIS EVENING...MOVING THROUGH MOST OUR AREA
LATE TONIGHT AND CLEARING OUR EASTERN COUNTIES SHORTLY AFTER
DAYBREAK. THUNDERSTORMS WILL BE VERY LIKELY ALONG AND HEAD OF THE
FRONT TONIGHT WITH SOME STORMS SEVERE. MODELS STILL INDICATE
PLENTY OF INSTABILITY AND SHEAR WHICH WOULD FAVOR THE POTENTIAL FOR
DAMAGING WINDS...TORNADOES...AND HAIL. THE ONLY CAVEAT WHICH MIGHT
REDUCE THE RISK FOR SEVERE WEATHER IS THE SURFACE LOW RIDING ALONG
THE FRONT TO OUR NORTHWEST IS NOT VERY STRONG AND THIS COULD
LIMIT THE SHEAR AND REDUCE THE SEVERE WEATHER THREAT. WINDY
CONDITIONS ARE LIKELY AND THIS WILL SUPPORT THE CONTINUATION OF
THE WIND ADVISORY.
WEDNESDAY THROUGH SUNDAY...A MORE POLAR-LIKE AIRMASS WILL DOMINATE
OUR WEATHER AS AN UPPER TROUGH BECOMES MORE ESTABLISHED OVER THE
REGION. A REINFORCING COLD FRONT WILL MOVE THROUGH THURSDAY
EVENING PROVIDING A CHANCE OF LIGHT SNOW OR FLURRIES OVER PARTS OF
THE AREA FOLLOWED BY COLDER WEATHER FRIDAY. THE WEEKEND WILL BE A
LITTLE WARMER WITH A DEVELOPING SOUTHERLY WIND ON THE BACK SIDE OF
A POLAR HIGH. THERE IS A SMALL CHANCE OF RAIN SATURDAY AHEAD OF A
WEAK COLD FRONT SATURDAY NIGHT.
MONDAY THROUGH TUESDAY...THE UPPER FLOW WILL BECOME MORE ZONAL. A
RETURN FLOW OF MOISTURE WILL DEVELOP MONDAY WHICH WILL PROVIDE MORE
CLOUDS AND A CHANCE OF RAIN. ANOTHER COLD FRONT WILL MOVE THROUGH
MONDAY NIGHT FOLLOWED BY HIGH PRESSURE AND DRIER WEATHER TUESDAY.
SWC
&&
.AVIATION...
00Z TAF CYCLE
VFR CONDITIONS ARE EXPECTED TO DETERIORATE TO MVFR CONDITIONS TONIGHT
AS A STRONG COLD FRONT MOVES THROUGH THE LOWER MISSISSIPPI VALLEY
AND SHOWERS AND THUNDERSTORMS DEVELOP ALONG AND AHEAD OF THE
FRONT. IFR CONDITIONS POSSIBLE WITHIN THUNDERSTORMS. BEST TIMING
FOR COVERAGE OF SHOWERS AND THUNDERSTORMS WILL BE MAINLY BETWEEN
30/04-06Z AT JBR...30/06-08Z AT MEM...30/07-09Z AT MKL...AND
30/09-11 AT TUP. THUNDERSTORMS WILL HAVE THE POTENTIAL FOR
PRODUCING DAMAGING WINDS...LARGE HAIL...AND POSSIBLY TORNADOES.
SOUTH WINDS BETWEEN 15 TO 20 KTS WITH GUSTS AVERAGING AROUND 30
KTS WILL VEER WEST THEN NORTHWEST WITH COLD FRONTAL PASSAGE. VFR
CONDITIONS ANTICIPATED TO RETURN BY WEDNESDAY AFTERNOON.
CJC
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 54 54 31 53 / 100 10 0 0
MKL 56 57 28 50 / 100 30 0 0
JBR 50 50 27 50 / 100 10 0 0
TUP 58 62 31 55 / 100 40 0 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR ALCORN-BENTON MS-
COAHOMA-DESOTO-LAFAYETTE-MARSHALL-PANOLA-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TUNICA-YALOBUSHA.
WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR CALHOUN-CHICKASAW-
ITAWAMBA-LEE MS-MONROE-PONTOTOC-PRENTISS-TISHOMINGO-UNION.
TN...WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Jan 29, 11:00 AM CST, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1100 AM CST TUE JAN 29 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-301200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1100 AM CST TUE JAN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE WEATHER ACROSS THE ENTIRE MIDSOUTH. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM LATE THIS AFTERNOON THROUGH MIDNIGHT WEST OF THE MISSSISSIPPI RIVER...FROM 8 PM TO 2 AM NEAR THE MISSISSIPPI RIVER...AND FROM LATE EVENING THROUGH OVERNIGHT EAST OF THE MISSISSIPPI RIVER. THE PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS AND TORNADOES...WITH A SECONDARY THREAT FOR LARGE HAIL. A WIND ADVISORY IS ALSO IN EFFECT ACROSS THE MIDSOUTH THROUGH TONIGHT DUE TO STRONG WINDS. REFER TO THE LATEST WIND ADVISORY FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM LATE THIS AFTERNOON THROUGH TONIGHT. SWC
In the hours before
Special weather statement, Jan 29, 7:50 PM CST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 750 PM CST TUE JAN 29 2013 MSZ007-008-010>012-300215- TUNICA MS-TATE MS-QUITMAN MS-PANOLA MS-COAHOMA MS- 750 PM CST TUE JAN 29 2013 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 815 PM CST FOR... NORTHEASTERN COAHOMA COUNTY IN NORTHWEST MISSISSIPPI... NORTHWESTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI... NORTHERN QUITMAN COUNTY IN NORTHWEST MISSISSIPPI... WESTERN TATE COUNTY IN NORTHWEST MISSISSIPPI... SOUTHERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER JONESTOWN AT 751 PM CST...MOVING NORTHEAST AT 60 MPH. PEOPLE IN COAHOMA...PANOLA...QUITMAN...TATE AND TUNICA COUNTIES SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES ARKABUTLA LAKE...BEAVERDAM LAKE...FLOWER LAKE... HORSESHOE LAKE AND TUNICA LAKE. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA. && LAT...LON 3472 9043 3471 8995 3417 9038 3426 9064 TIME...MOT...LOC 0151Z 211DEG 51KT 3436 9041
Special weather statement, Jan 29, 8:06 PM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
806 PM CST TUE JAN 29 2013
MSZ011-012-020-300230-
TALLAHATCHIE MS-QUITMAN MS-PANOLA MS-
806 PM CST TUE JAN 29 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 830 PM CST FOR...
SOUTHWESTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHEASTERN QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 15 MILES SOUTHWEST OF WEBB AT 806 PM CST...
MOVING NORTHEAST AT 55 MPH.
PEOPLE IN PANOLA...QUITMAN AND TALLAHATCHIE COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
&&
LAT...LON 3381 9046 3402 9045 3426 9030 3414 8992
3412 8993 3380 9029 3380 9045
TIME...MOT...LOC 0206Z 215DEG 47KT 3379 9048Special weather statement, Jan 29, 8:09 PM CST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
809 PM CST TUE JAN 29 2013
ARZ008-009-017-018-026-MOZ113-300245-
CLAY AR-CRAIGHEAD AR-GREENE AR-LAWRENCE AR-RANDOLPH AR-DUNKLIN MO-
809 PM CST TUE JAN 29 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 845 PM CST FOR...
CLAY COUNTY IN EASTERN ARKANSAS...
NORTHERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
GREENE COUNTY IN EASTERN ARKANSAS...
LAWRENCE COUNTY IN EASTERN ARKANSAS...
RANDOLPH COUNTY IN EASTERN ARKANSAS...
DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 9 MILES NORTH OF MAYNARD TO 4 MILES SOUTH OF LAKE
CHARLES STATE PARK AT 808 PM CST...MOVING EAST AT 70 MPH.
VERY HEAVY RAIN WILL OCCUR WITH THESE THUNDERSTORMS.
PEOPLE IN CLAY...CRAIGHEAD...DUNKLIN...GREENE...LAWRENCE AND RANDOLPH
COUNTIES...INCLUDING LOCATIONS NEAR BLACK ROCK...BONO...BROOKLAND...
CAMPBELL...CHALK BLUFF NATURAL AREA...CORNING...CROWLEYS RIDGE STATE
PARK...HOXIE...LAKE CHARLES STATE PARK...LAKE FRIERSON STATE PARK...
MALDEN...MARMADUKE...MONETTE...PARAGOULD...PIGGOTT...POCAHONTAS...
RECTOR AND WALNUT RIDGE...SHOULD MONITOR THIS STORM CLOSELY.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
&&
LAT...LON 3662 8996 3654 8995 3600 9025 3600 9029
3589 9031 3589 9136 3611 9136 3625 9130
3625 9127 3633 9127 3650 9120 3650 9023
3664 9014
TIME...MOT...LOC 0208Z 270DEG 60KT 3655 9077 3601 9105The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 10:05 PM CST | Special Weather Statement | MEG | Shelby, Tipton | 25 min |
| Jan 29, 10:22 PM CST | Special Weather Statement | MEG | Lauderdale | 53 min |
| Jan 29, 10:31 PM CST | Flash Flood Warning | MEG | Lake | 3 hr |
| Jan 29, 10:31 PM CST | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Haywood, Lauderdale | 59 min |
| Jan 29, 10:35 PM CST | Severe Thunderstorm Warning | MEG | Fayette, Haywood, Lauderdale, Shelby, Tipton | 55 min |
| Jan 29, 10:48 PM CST | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Obion, Weakley | 57 min |
| Jan 29, 10:48 PM CST | Severe Thunderstorm Warning | MEG | Shelby | 42 min |
| Jan 29, 11:28 PM CST | Severe Thunderstorm Warning | MEG | Crockett, Fayette, Hardeman, Haywood, Lauderdale, Madison and 2 more | 47 min |
| Jan 29, 11:43 PM CST | Flash Flood Warning | MEG | Crockett, Dyer, Gibson, Lauderdale, Obion, Shelby and 1 more | 3 hr |
| Jan 30, 12:01 AM CST | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Lauderdale, Obion, Weakley | 44 min |
| Jan 30, 12:13 AM CST | Severe Thunderstorm Warning | MEG | Chester, Crockett, Fayette, Hardeman, Haywood, Henderson and 2 more | 47 min |
| Jan 30, 12:21 AM CST | Tornado Warning | MEG | Fayette, Hardeman | 39 min |
| Jan 30, 12:27 AM CST | Severe Thunderstorm Warning | MEG | Carroll, Decatur, Gibson, Henderson, Henry, Weakley | 48 min |
| Jan 30, 12:34 AM CST | Flash Flood Warning | MEG | Fayette, Hardeman, Haywood, Tipton | 6 hr |
| Jan 30, 12:56 AM CST | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, Henderson, McNairy, Madison | 64 min |
| Jan 30, 1:00 AM CST | Tornado Warning | MEG | Fayette, Hardeman | 30 min |
| Jan 30, 1:10 AM CST | Flash Flood Warning | MEG | Carroll, Crockett, Gibson, Haywood, Henderson, Madison | 6 hr |
| Jan 30, 1:33 AM CST | Tornado Warning | MEG | Carroll, Chester, Decatur, Henderson | 27 min |
| Jan 30, 1:35 AM CST | Tornado Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 25 min |
| Jan 30, 1:44 AM CST | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 61 min |
| Jan 30, 2:01 AM CST | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 44 min |
| Jan 30, 2:09 AM CST | Tornado Warning | MEG | Hardin, McNairy | 51 min |
| Jan 30, 2:41 AM CST | Flash Flood Warning | MEG | Shelby | 3 hr |
| Jan 30, 3:00 AM CST | Wind Advisory | MEG | Carroll, Chester, Crockett, Decatur, Dyer, Fayette and 14 more | 15 hr |
| Jan 30, 4:50 AM CST | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 15 hr |
| Jan 30, 4:55 AM CST | River Flood Advisory | MEG | Hardin | 50 hr |
| Jan 30, 6:11 AM CST | River Flood Warning | MEG | Obion, Weakley | 14 hr |
| Jan 29, 8:37 PM CST | Severe Thunderstorm Warning | MEG | Dunklin | 38 min |
| Jan 29, 9:12 PM CST | Severe Thunderstorm Warning | MEG | Dunklin, Pemiscot | 63 min |
| Jan 29, 8:09 PM CST | Special Weather Statement | MEG | Clay, Greene, Lawrence, Randolph | 36 min |
| Jan 29, 8:49 PM CST | Tornado Warning | MEG | Greene, Lawrence | 26 min |
| Jan 29, 9:03 PM CST | Severe Thunderstorm Warning | MEG | Craighead, Crittenden, Cross, Greene, Mississippi, Poinsett | 42 min |
| Jan 29, 9:09 PM CST | Tornado Warning | MEG | Clay, Greene | 36 min |
| Jan 29, 9:17 PM CST | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Lee, St. Francis | 58 min |
| Jan 29, 9:44 PM CST | Severe Thunderstorm Warning | MEG | Craighead, Crittenden, Cross, Greene, Mississippi, Poinsett | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2013Severe Thunderstorm Warnings in Missouri, 2013Severe Thunderstorm Warnings in Arkansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.